Affordable Access

Access to the full text

On the Equilibrium Uniqueness in Cournot Competition with Demand Uncertainty

Authors
  • Leonardos, Stefanos1
  • Melolidakis, Costis2
  • 1 Singapore University of Technology and Design, 8 Somapah Rd, 487372 , (Singapore)
  • 2 National and Kapodistrian University of Athens, University Campus 157 84 , (Greece)
Type
Published Article
Journal
The B.E. Journal of Theoretical Economics
Publisher
De Gruyter
Publication Date
Feb 19, 2020
Volume
20
Issue
2
Identifiers
DOI: 10.1515/bejte-2019-0131
Source
De Gruyter
Keywords
License
Yellow

Abstract

We revisit the linear Cournot model with uncertain demand that is studied in Lagerlöf (2006. “Equilibrium Uniqueness in a Cournot Model with Demand Uncertainty.” The B.E. Journal of Theoretical Economics 6, no. 1. (Topics), Article 19: 1–6.) and provide sufficient conditions for equilibrium uniqueness that complement the existing results. We show that if the distribution of the demand intercept has the decreasing mean residual demand (DMRD) or the increasing generalized failure rate (IGFR) property, then uniqueness of equilibrium is guaranteed. The DMRD condition implies log-concavity of the expected profits per unit of output without additional assumptions on the existence or the shape of the density of the demand intercept and, hence, answers in the affirmative the conjecture of Lagerlöf (2006. “Equilibrium Uniqueness in a Cournot Model with Demand Uncertainty.” The B.E. Journal of Theoretical Economics 6, no. 1. (Topics), Article 19: 1–6.) that such conditions may not be necessary.

Report this publication

Statistics

Seen <100 times